Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 24, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 3, 2011, 2:34 AM CDT for Barnes County, Steele County, Traill County, North Dakota. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2011, 2:34 AM CDT (07:34 UTC)
- Expired
- Jun 3, 2011, 3:02 AM CDT
- In force
- 28 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Barnes County, ND, Steele County, ND, Traill County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 53 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 1:25 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 7.6 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2239 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 1718 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
185
WUUS53 KFGF 030734
SVRFGF
NDC003-091-097-030815-
/O.NEW.KFGF.SV.W.0024.110603T0734Z-110603T0815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
234 AM CDT FRI JUN 3 2011
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BARNES COUNTY IN SOUTHEAST NORTH DAKOTA...
SOUTHERN STEELE COUNTY IN SOUTHEAST NORTH DAKOTA...
WEST CENTRAL TRAILL COUNTY IN SOUTHEAST NORTH DAKOTA...
* UNTIL 315 AM CDT
* AT 232 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED 6 MILES
NORTHEAST OF ROGERS...OR 14 MILES NORTH OF VALLEY CITY...MOVING TO
THE NORTHEAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SIBLEY AND LUVERNE AROUND 245 AM CDT.
PILLSBURY AROUND 250 AM CDT.
HOPE AND BLABON AROUND 300 AM CDT.
SHERBROOKE AROUND 305 AM CDT.
THEREAFTER SOME OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM
INCLUDE ROSEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
&&
LAT...LON 4724 9807 4724 9796 4732 9796 4757 9756
4746 9736 4701 9806 4710 9830
TIME...MOT...LOC 0734Z 225DEG 45KT 4713 9808
WIND...HAIL 60MPH 1.00IN
$$
GROCHOCINSKI2 follow-up statements
825
WWUS53 KFGF 030749
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
249 AM CDT FRI JUN 3 2011
NDC003-030758-
/O.CAN.KFGF.SV.W.0024.000000T0000Z-110603T0815Z/
BARNES ND-
249 AM CDT FRI JUN 3 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BARNES COUNTY IN
SOUTHEAST NORTH DAKOTA IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4757 9756 4746 9736 4724 9771 4724 9795
4724 9796 4732 9796
TIME...MOT...LOC 0748Z 225DEG 45KT 4724 9788
$$
NDC091-097-030815-
/O.CON.KFGF.SV.W.0024.000000T0000Z-110603T0815Z/
STEELE ND-TRAILL ND-
249 AM CDT FRI JUN 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
TRAILL AND SOUTHERN STEELE COUNTIES IN SOUTHEAST NORTH DAKOTA UNTIL
315 AM CDT...
AT 245 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED 2 MILES
EAST OF SIBLEY...OR 21 MILES NORTH OF VALLEY CITY...MOVING TO THE
NORTHEAST AT 50 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HOPE AND BLABON AROUND 300 AM CDT.
SHERBROOKE AROUND 305 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
&&
LAT...LON 4757 9756 4746 9736 4724 9771 4724 9795
4724 9796 4732 9796
TIME...MOT...LOC 0748Z 225DEG 45KT 4724 9788
$$
GROCHOCINSKI766
WWUS53 KFGF 030802
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
302 AM CDT FRI JUN 3 2011
NDC091-097-030812-
/O.CAN.KFGF.SV.W.0024.000000T0000Z-110603T0815Z/
STEELE ND-TRAILL ND-
302 AM CDT FRI JUN 3 2011
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL TRAILL AND
SOUTHERN STEELE COUNTIES IN SOUTHEAST NORTH DAKOTA IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 4757 9756 4746 9736 4724 9771 4724 9795
4724 9796 4732 9796
TIME...MOT...LOC 0802Z 225DEG 45KT 4735 9768
$$
GROCHOCINSKIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:15 AM CDT, 19 minutes earlier.
Area forecast discussion, Jun 3, 2:15 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 215 AM CDT FRI JUN 3 2011 .SHORT TERM...MAIN CONCERN WILL BE SEVERE POTENTIAL INTO THE EARLY MORNING HOURS. COMPLEX WITH STRONG STRAIGHT LINE WINDS (60-90MPH) LOCATED JUST WEST OF THE FA (JUST WEST OF JAMESTOWN). MID-LEVEL WINDS INCREASE OVERNIGHT SO POTENTIAL FOR STRONG WINDS TO CONTINUE DEFINITELY DOES EXIST. THIS COMPLEX EXPECTED TO RIDE MID-LEVEL CAPPING...WHICH WOULD PUT IN ON A PATH FROM JMS-GFK-BDE (WHERE SEVERE THUNDERSTORM WATCH HAS BEEN POSTED). MUCAPE 3000-4000 J/KG AND DEEP LAYER SHEAR NR 50 KNOTS WILL SUPPORT SEVERE POTENTIAL ACROSS THIS AREA. SFC TROUGH WILL BE NEAR THE VALLEY 12Z...AND ACROSS THE FAR EASTERN FA AROUND 21Z. THINK THAT WARM MID-LEVEL TEMPS WILL PREVENT MUCH RE-DEVELOPMENT DURING THE MORNING HOURS...AND THAT SCATTERED STORMS WILL BE POSSIBLE EAST OF THE VALLEY AFTER 18Z. SEVERE THREAT APPEARS MINIMAL GIVEN CURRENT EXPECTED SPEED OF SFC TROUGH. HOWEVER...IF THIS TIMING SLOWS THAN THE FAR EAST COULD HAVE A GREATER RISK FOR SEVERE STORMS THIS AFTERNOON. WINDS WILL BECOME WEST BEHIND SFC TROUGH AND STRONGER. STRONGEST WINDS WILL BE ACROSS THE NW FA WHERE 850MB SPEEDS ARE NR 35 KNOTS. GIVEN WINDS ALOFT...THINK SUSTAINED SPEEDS WILL BE JUST BELOW ADVISORY CRITERIA. ALTHOUGH 850MB TEMPS COOL TODAY...WESTERLY LOW- LEVEL FLOW AND SUNSHINE SHOULD ALLOW TEMPS TO RISE INTO THE 70S...POSSIBLY NR 80F. UPPER WAVE MOVES EAST ACROSS CANADA ON SATURDAY...SENDING A WEAK COLD FRONT INTO THE NORTHERN FA. ISOLD-SCATTERED SHOWERS/THUNDER POSSIBLE ACROSS THE NORTHERN FA WITH SFC CONVERGENCE. SFC HIGH PRESSURE WORKS INTO THE REGION FOR SUNDAY. .LONG TERM (MON-THUR)...THE MODELS ARE IN DECENT AGREEMENT IN THE LONG TERM PERIOD. IT LOOKS LIKE AN UPPER LEVEL RIDGE WILL BEGIN TO SLIDE INTO THE NORTHERN PLAINS...WHICH SHOULD PROVIDE WARMER WEATHER DURING THE PERIOD. MOISTURE WILL ALSO BE INCREASING. SHOWERS AND STORMS ARE POSSIBLE MONDAY WEST OF THE VALLEY...AND THEN CHANCES INCREASE AND SPREAD EASTWARD TO THE REST OF THE FORECAST AREA MONDAY NIGHT INTO TUESDAY. && .AVIATION...THUNDERSTORM COMPLEX WILL LIKELY AFFECT MOST TAF SITES INTO THE EARLY MORNING HOURS. THE REMAINDER OF THE DAY WILL LIKELY BE VFR...WITH GUSTY WESTERLY WINDS. THUNDER RE-DEVELOPMENT POSSIBLE THIS AFTERNOON FOR KBJI. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && TG/GRG
Hazardous weather outlook, Jun 2, 4:38 AM CDT, 21 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 438 AM CDT THU JUN 2 2011 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-031200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 438 AM CDT THU JUN 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE REGION. AN ISOLATED STRONG STORM IS POSSIBLE ACROSS NORTHEASTERN NORTH DAKOTA TODAY. THE GREATEST POTENTIAL FOR SEVERE THUNDERSTORMS WILL BE THIS EVENING...ACROSS SOUTHEASTERN NORTH DAKOTA AND WEST OF THE RED RIVER VALLEY. THE MAIN THREAT WILL BE LARGE HAIL AND STRONG WINDS. AN ISOLATED TORNADO IS ALSO POSSIBLE. THE POTENTIAL EXISTS FOR A THUNDERSTORM COMPLEX TO MOVE ACROSS THE ENTIRE REGION TONIGHT. SEVERE POTENTIAL AND TIMING WITH THIS COMPLEX IS UNCERTAIN AT THIS TIME. STRONG WINDS AND LARGE HAIL WOULD BE POSSIBLE...ALONG WITH LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW STRONG THUNDERSTORMS ARE POSSIBLE EAST OF THE RED RIVER VALLEY FRIDAY MORNING AND EARLY AFTERNOON. THUNDERSTORM CHANCES EXIST TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. TG
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 2:11 AM CDT | Severe Thunderstorm Warning | FGF | Barnes, Griggs, Steele | 64 min |
| Jun 3, 2:32 AM CDT | Severe Thunderstorm Warning | FGF | Benson, Eddy, Grand Forks, Griggs, Nelson, Ramsey and 1 more | 58 min |
| Jun 3, 3:12 AM CDT | Tornado Warning | FGF | Nelson | 48 min |
| Jun 3, 3:30 AM CDT | Severe Thunderstorm Warning | FGF | Cavalier, Grand Forks, Nelson, Pembina, Walsh | 60 min |
| Jun 3, 3:39 AM CDT | Tornado Warning | FGF | Pembina, Walsh | 51 min |
| Jun 3, 4:23 AM CDT | Severe Thunderstorm Warning | FGF | Pembina | 24 min |
| Jun 3, 4:32 AM CDT | Areal Flood Advisory | FGF | Nelson, Pembina, Walsh | 6 hr |
| Jun 3, 6:54 AM CDT | Wind Advisory | FGF | Benson, Cavalier, Ramsey, Towner, Walsh | 14 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.